Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having COPD, high blood pressure and edema. Using oil and Frankinscence. Concerned ?

I just got into town, and I'm taking care of my mother who has COPD, and is on meds for high blood pressure/ steroids for her lungs/ and thyroid pills. She had adema before I got here and my sisters told me she was on a pill to keep down the swelling, and a cath was put in place. I've been using essential oils of Clove to increase circulation, and Frankinscence for the cellulitus on her lower extremities. Doing very well with her legs elevated, but today they are mottled, blotchy red, cold to the touch, and edema is coming back...what is the best thing to do for her? We've been doing more PT, and walking around...should I put her back in her chair with her legs elevated?
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Sep 2013
Thanks for the query to H.C.M. Forum.
Swollen legs with mottled red color.
C O P D,
steroid .
Since , how many days ,you are having this treatment ( steroid).
The side effect of ( one ) steroid is retention of fluid on dependent parts ( legs).
Other cause may be due to diabetes,
May be due to renal disorders ,
You mentioned that she is taking treatment for high blood pressure , so when C O P D is there , may turn into congestive heart failure.
Assessment for complete history is very important .
Elevation of legs in chair is not a treatment , rather it is time being relief.
Complete kidney function, heart function, liver function tests are required , if possible , upload the reports.
Hope I have answered your question.
If further any question I will help.
Answered: Wed, 26 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor